Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 2, 2006, 4:17 AM CST for 39 counties in Alabama. It took effect at Jan 2, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 4:17 AM CST (10:17 UTC)
- In effect from
- Jan 2, 2006, 9:00 AM CST
- Expired
- Jan 2, 2006, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 021017 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 417 AM CST MON JAN 2 2006 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... .A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA THIS EVENING. A HEAD OF THE FRONT A TIGHT PRESSURE GRADIENT WILL EXIST AND PRODUCE WINDY CONDITIONS THROUGHOUT CENTRAL ALABAMA TODAY. EXPECT SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS OF 35 TO 40 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA BY SUNSET. ALZ011>015-017>050-021830- /O.NEW.KBMX.WI.Y.0001.060102T1500Z-060103T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 417 AM CST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS COULD REACH AS HIGH AS 25 MPH AT TIMES AND WIND GUSTS WILL APPROACH 40 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION WHEN TRAVELING ACROSS CENTRAL ALABAMA TODAY. THE GREATEST IMPACT TO HIGH PROFILE VEHICLES WILL OCCUR WHILE TRAVELING IN AN EAST TO WEST OR WEST TO EAST DIRECTION...SUCH AS INTERSTATE 59...INTERSTATE 20...OR INTERSTATE 85. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBMX 021813 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1213 PM CST MON JAN 2 2006 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA THIS EVENING. A HEAD OF THE FRONT A TIGHT PRESSURE GRADIENT WILL EXIST AND PRODUCE WINDY CONDITIONS THROUGHOUT CENTRAL ALABAMA THIS AFTERNOON. EXPECT SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS OF 30 TO 35 MPH... ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA BY SUNSET. ALZ011>015-017>050-030000- /O.CON.KBMX.WI.Y.0001.000000T0000Z-060103T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1213 PM CST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS COULD REACH AS HIGH AS 25 MPH AT TIMES AND WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION WHEN TRAVELING ACROSS CENTRAL ALABAMA THIS AFTERNOON. THE GREATEST IMPACT TO HIGH PROFILE VEHICLES WILL OCCUR WHILE TRAVELING IN AN EAST TO WEST OR WEST TO EAST DIRECTION...SUCH AS INTERSTATE 59... INTERSTATE 20...OR INTERSTATE 85. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:42 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 1, 10:42 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1042 PM CST SUN JAN 1 2006 .UPDATE... SORRY FOR THE RATHER LATE ISSUANCE THIS EVENING...BUT HAPPY NEW YEAR TO ALL. THERE WAS QUITE A LOT TO DIGEST THIS EVENING WITH REGARD TO THE DEVELOPING WEATHER SCENARIO FOR CENTRAL ALABAMA. SEVERE WEATHER AND POSSIBLE TORNADOES ARE THE MAIN ISSUES IN THE SHORT TERM. WE ARE CURRENTLY IN A LULL...OR LACK OF THUNDERSTORM ACTIVITY...AS FIRST SHORT WAVE TROUGH EXITS EAST OF THE AREA AND SQUASHED THE DEVELOPMENT SOUTHWARD TO NEAR THE WIREGRASS. WARM FRONT HAS BEEN HARD PRESSED TO MOVE NORTHWARD...BUT LOW LEVEL JET IS KICKING INTO MISSISSIPPI. MID 60 DEW POINTS WERE COMMON ACROSS THE SOUTHERN 2/3RDS OF MS. VIGOROUS UPPER LEVEL LOW AND ASSOCIATED STRONG JET STRUCTURE ROTATING OUR WAY SHOULD HELP LIFT WARM FRON NORTHWARD AFTER MIDNIGHT. AS BOUNDARY LAYER MODIFIES AND UPPER LEVEL FEATURES CUT INTO THE MID LEVEL CAP OVERNIGHT...THE STAGE WILL BE SET FOR SEVERE WEATHER. CURRENT THINKING IS THAT AREAS WEST OF DOUBLE SPRINGS TO TUSCALOOSA TO DEMOPOLIS WILL SEE THE SEVERE POTENTIAL INCREASE AFTER 2AM. THIS THREAT WILL SPREAD EASTWARD AND REACH AREAS NEAR THE I-65 CORRIDOR BY DAYBREAK. THESE STORMS WILL BE CAPABLE OF PRODUCING THE ENTIRE SPECTRUM OF SEVERE WEATHER INCLUDING TORNADOES. BY 6AM...THE STORMS WILL BEGIN INTENSIFYING WITH THE HEAT OF THE DAY...WITH A HEIGHTENED TORNADO RISK ALONG AND EAST OF I-65. SOME OF THESE TORNADOES COULD BE STRONG DUE TO THE VERTICAL WIND SHEAR AND POTENTIAL FOR SUPERCELLS. THERE REMAINS A POTENTIAL FOR THUNDERSTORM RE-DEVELOPMENT BY AROUND NOON JUST WEST OF I-65. THE MAIN THREAT IF STORMS DEVELOP WOULD BE LARGE HAIL AND ISOLATED TORNADOES...BUT CONFIDENCE IS SLIGHTLY LOWER IN THIS REGARD. THIS IS A POTENTIALLY DANGEROUS SITUATION AND THUNDERSTORMS SHOULD DEVELOP RAPIDLY AT THE ONSET. CURRENT THINKING...SPC WILL MOVE THE MODERATE RISK AREA WESTWARD FOR MONDAY. UPDATED THE FORECAST FOR TIMING OF THE THUNDERSTORMS...HOURLY TEMPS AND WORDING. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75/LINHARES
Hazardous weather outlook, Jan 1, 10:22 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1022 PM CST SUN JAN 1 2006 ALZ011>015-017>050-030422- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1022 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE WEATHER IS EXPECTED TONIGHT AFTER 2 AM FOR AREAS MAINLY FOR WEST OF MARENGO...HALE...TUSCALOOSA...WALKER AND WINSTON COUNTIES. THIS THREAT WILL SPREAD EASTWARD THROUGHOUT THE NIGHT AND MOVE TOWARDS THE CENTRAL COUNTIES...ALONG INTERSTATE 65... NEAR DAYBREAK. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS WILL BE ON GOING BY 6 AM MONDAY MORNING. AS STORMS INTENSIFY DURING THE DAY...THERE WILL BE A HEIGHTENED RISK OF TORNADOES AND LARGE HAIL FOR AREAS ALONG AND EAST OF INTERSTATE 65. THERE IS A POTENTIAL THAT RE-DEVELOPMENT OF THUNDERSTORMS COULD OCCUR GENERALLY WEST OF INTERSTATE 65 DURING THE AFTERNOON HOURS. THE PRIMARY THREAT WOULD BE LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. NOW IS THE TIME TO REVIEW YOUR SEVERE PLANS. KNOW WHAT YOU ARE GOING TO DO WHEN THE WARNING COMES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED OVER NIGHT TONIGHT AND MONDAY. JONES/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.